| Catalog Number |
400SMTXSFT011H |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a left anterior descending (lad) pseudoaneurysm using penumbra smart coils (smart coils).During the procedure, a smart coil would not advance out of its introducer sheath and into a non-penumbra microcatheter; therefore, the smart coil was removed.The physician was then able to advance the smart coil outside of its introducer sheath.Therefore, the physician made another attempt to advance the smart coil into the microcatheter; however, it would not advance.The smart coil was then removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.